MAUDE Adverse Event Report: LIVANOVA USA, INC. PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT

LIVANOVA USA, INC. PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Catalog Number 044040002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During follow-up communication with the customer, it was confirmed that there was no patient impact as a result of this event.The customer also stated that the livanova perfusion tubing set and the pump used during the procedure are not suspected to be the cause of the issue.No further information has been provided.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device discarded by customer.
 
Event or Problem Description
Livanova received a report that air was identified in the venous line of the perfusion tubing set during a procedure.The customer reported that the situation rapidly became unmanageable and intervention by several members of the surgical team was required to attempt to remove the air.The air could not be removed and the line was clamped and the bypass was stopped.Vacuum was added to the line to remove the air and the situation was not improving until blood suddenly began to fill the venous cannula and the air was able to be removed.Bypass and cross-clamp were removed and the bypass procedure was completed without any further issues.There was no report of patient injury.
 
Additional Manufacturer Narrative
No specific components of the perfusion tubing set were mentioned by the customer or otherwise implied to have contributed to the event.No photos of a potential defect were provided by the customer, and no product was returned to livanova in connection with this report.In addition, the customer has stated that they do not believe that the tubing set was the source or cause of the air in the line.No further investigation is possible at this time.No root cause or corrective actions were identified, as there was no information provided to conclusively suggest a failure occurred.
 
Additional Manufacturer Narrative
In the first follow-up report, submitted september 14, 2018, the "date of this report" field was erroneously entered as september 10, 2018.This should have been entered as the submission date; september 14, 2018.In the first follow-up report, submitted september 14, 2018, the "if follow-up, what type" field was erroneously left blank.This field should have been filled in as "additional information.".

Brand Name
PERFUSION TUBING SET
Common Device Name
CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key7649498
Report Number1718850-2018-00010
Device Sequence Number11318202
Product Code DWE
UDI-Device Identifier00803622133688
UDI-Public(01)00803622133688(240)044040002(17)200331(10)1807800021
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Catalogue Number044040002
Device Lot Number1807800021
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer08/15/2018
09/14/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date09/14/2018
09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1